had block, off opana, question regarding meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2005
Total Posts : 369
   Posted 4/29/2008 5:35 PM (GMT -6)   
Hi everyone! today i had my block for my foot.  It went well, and the foot feels pretty good right now, nice and warm, and looks like i have good circulation in it right now. I have two more every ohter wk.
I talked to the doc about the opana and told them that i just could not tolerate it anymore. I took it for 6 days but the headache/nausea never went away. I also did not have lick of pain relief from it.
My problem is that since i have been here i have learned alot of things about meds that i did not know. That being said, i am nervous to just "suggest" oxycontin. I don't want to come across as "drug seeking". They did not bring it up, and gave me another script for percocet. Which if fine by me, since it works well for my pain, but since i have been on it for years, i do worry about the affects to my liver.
I have never been shy w/ any of my other doctors. I have become very knowledgable w/ my medical issues, and my other meds, and can talk to my doctors w/ no reservations. I have even had doctors tell me how much they apprecieate how much i have taught myself and that i am not afraid to demand outstanding patient care!
I just worry about this "kind" of doctor.....he is the only good doctor in my area, and i would not want to burn any bridges, or step on anyones feet....Does anyone have suggestions of what i could do??? or just i just leave well enough alone?
thanks everyone! shannon

Regular Member

Date Joined Jul 2006
Total Posts : 495
   Posted 4/29/2008 7:53 PM (GMT -6)   
If you are afraid of mentioning the oxycontin to your doctor - I would do two things. One is mention to him your fears about your liver. If you have been on on percocet for a long period of time, let him know you are afraid of that, and he could easily run some tests on your liver to check it out. Also - let him know that since the opana did not work for you - would you be able to switch to another time release medication?

I was on MS Contin for a while and noticed a small difference in my relief... it was mild, but as you know every bit helps. My new pain doctor actually switched me to a medication called Kadian which had made a very dramatic difference in my pain levels. There are other options out there, ask your doctor to explore those options with you. Also - I'm not sure what dosage of the Opana he put you on, but when I switched from 30mg of MS Contin (due to stomach surgery I was told I wasn't even absorbing 25% of the pain medication from it) to 50mg of the Kadian which is in a more gastric bypass friendly form - I actually was very sick to my stomach the first few days due to the HUGE difference in the amount of medication being absorbed. So if you are sensitive to medications he may need to start you off on a very small dosage and work you up.

Best of luck,
"When we come to the edge of the light we know, and are about to step off into the darkness of the unknown, of one thing we can be sure; either God will provide something solid to stand on... or we will be taught to fly.'"

"Cause when push comes to shove You taste what you're made of, You might bend, till you break Cause its all you can take; On your knees you look up Decide you've had enough, You get mad you get strong Wipe your hands shake it off, Then you Stand" From "Stand" by Rascal Flatts
Dx.: Polycystic Ovarian Syndrome, Ulcerlative Colitis, Chronic Inflammation of the Colon, Ruptured & Fused L4-L5-S1 w/pinched nerves, Degenerative Disc Disease, Chronic Costochondritis, Back Muscle Spasms, Asthma, Benign Tremmors (hands)

Regular Member

Date Joined Feb 2005
Total Posts : 369
   Posted 5/1/2008 9:39 AM (GMT -6)   
Thanks tammy!

Usually i am not sensitive to meds, even tho i have ulcerative colitis. I dont' typically get nauseaus from meds...but the opana was horrible. Then they upped it to three x a day and i could hardly function due to the nausea...i took it two more days and then stopped.

On my next follow up, i think i will try to discuss the meds w/ them. I also take 6mp for my UC and that runs a risk to the liver, so im really worried about my liver!!!!

Anyways, thanks soooo much for the response! shannon

Regular Member

Date Joined Dec 2005
Total Posts : 256
   Posted 5/2/2008 2:29 PM (GMT -6)   
personally I think you're a lot better off with Opana than any other pain medication that this doctor is likely to prescribe. Get the time release (ER) and instant release forms, take the time release pills at least three times daily and try to keep the "breakthrough" instant release pills for really bad pain days....
Conditions: Reactive Arthralgia/Reactive Constellation, Chronic Pelvic Pain Syndrome, Sacroiliitis, Costochondritis, widespread Tendonitis, severe back pain & spasms with numerous spinal problems, barely able to type anymore due to severe full-body runaway inflammation, and on and on. Typical daily pain levels exceed 8.5(!)

Medications: Methadone, Dilaudid, Oxycodone, Marinol, Cesamet, Lidocaine Patches, Flexeril, Zanaflex, Soma, Desipramine; many herbs & supplements.

Previous medications: Oxycontin, Opana, Fentanyl patches, Kadian, Avinza, MS Contin, Lortab, OxyIR, Baclofen, Testosterone (oral, patches, gel), Cymbalta, Lyrica, Neurontin, Amitryptyline, every NSAID known to man, Prednisone....and many, MANY more.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 9:16 AM (GMT -6)
There are a total of 2,710,997 posts in 298,947 threads.
View Active Threads

Who's Online
This forum has 153515 registered members. Please welcome our newest member, CoolCat78.
310 Guest(s), 9 Registered Member(s) are currently online.  Details
jboy145, KSmomof2, RobertC, jared16, jujub, kk1969, Saraj, MikezUC, iPoop

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer